MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH TLIF-C EI 12MM 8DEG 32/12; INTERVERTEBAL FUSION DEVICE  W/BONE GRAFT, LUMBAR     

EIT EMERGING IMPLANT TECHNOLOGIES GMBH TLIF-C EI 12MM 8DEG 32/12; INTERVERTEBAL FUSION DEVICE  W/BONE GRAFT, LUMBAR     
Model Number TUI81232
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Complainant part is expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the surgeon had to abandon using the cage and insertion instruments because of their inability to maintain a straight line.The thread that connected the silver handle to the tightening device for the cage was worn and was a weak point in the insertion device mechanism.The ratcheted or tension attachment for the cage caused a dangerous misalignment of the banana cage during insertion.Once the cage had been attached to the insertion device in the correct fashion the surgeon should have been able to insert it in a direct line with the instrument.The attachment of the cage was not able to hold the straight alignment ,and upon insertion the cage flexed and went into the spinal canal.It is crucial especially for mis that the cage be able to be inserted in the exact line that the surgeon placed it in.Once in the correct position of the disc space it can release the tension, the handle can move medially and can get in the desired position.Wear of the insertion device created an unsafe situation for the patient.There was a surgical delay of sixty (60) minutes.Another cage and inserter were used to complete the procedure.No fragments were generated.The procedure was completed successfully.There were no consequences to the patient.This complaint involve eleven (11) devices.This report involves one (1) tlif-c ei 12mm 8deg 32/12.Concomitant devices reported: implant inserter sh connection (part number tft30101, lot e19di0971, quantity 1), viper prime inserter shaft (part number 286750031, lot unknown, quantity 1), viper prime inserter handle (part number 286750032, lot mf4262402, quantity 1), prime stylet depth adjustor (part number 286750041, lot mf4288302, quantity 1), viper prime insert drive tube (part number 286750034, lot unknown, quantity 1), cage/spacer (part number unknown, lot unknown, quantity 1), handles (part number unknown, lot unknown, quantity 1).This report is 8 of 10 for (b)(4).This (b)(4) captures the 10 out of 11 devices reported/received while (b)(4) captures the other 1 out of 11 devices reported/received.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part tei81232, lot e19cl0255: release to warehouse date: may 13, 2020.Supplier: eit.No non-conformance reports (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: a product investigation was completed: the spacer had some debris along its body.This was likely due to a poor sterilization cycle.Functional testing was performed with the returned assembly.After a moderate application of force, the inserter knob was able to be rotated such that the spacer detached from the inserter.All components functioned as intended, there were functional defects detected.The overall complaint was not confirmed as no functional defect was identified with the received device.The device successfully releases/retains as intended.As mentioned during visual inspection, the observed debris likely remained after a poor sterilization cycle.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H11: corrected data: b4: (b)(6) 2020 d10.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TLIF-C EI 12MM 8DEG 32/12
Common Device Name
INTERVERTEBAL FUSION DEVICE  W/BONE GRAFT, LUMBAR     
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
MDR Report Key10712257
Report Number3013730328-2020-00028
Device Sequence Number17014829
Product Code MAX
UDI-Device Identifier04260557776605
UDI-Public04260557776605
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberTUI81232
Device Catalogue NumberTEI81232
Device Lot NumberE19CL0255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2020
Initial Date Received by Manufacturer 10/16/2020
Supplement Date Received by Manufacturer11/02/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date11/06/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANT INSERTER SH CONNECTION; PRIME STYLET DEPTH ADJUSTOR; TLIF-C EI 12MM 8DEG 32/12; UNKNOWN CAGE/SPACER; UNKNOWN HANDLES; UNKNOWN INSERTION INSTRUMENTS; UNKNOWN RODS; VIPER PRIME INSERT DRIVE TUBE; VIPER PRIME INSERTER CARRIER; VIPER PRIME INSERTER HANDLE; VIPER PRIME INSERTER SHAFT; IMPLANT INSERTER SH CONNECTION; PRIME STYLET DEPTH ADJUSTOR; TLIF-C EI 12MM 8DEG 32/12; UNKNOWN CAGE/SPACER; UNKNOWN HANDLES; UNKNOWN INSERTION INSTRUMENTS; UNKNOWN RODS; VIPER PRIME INSERT DRIVE TUBE; VIPER PRIME INSERTER CARRIER; VIPER PRIME INSERTER HANDLE; VIPER PRIME INSERTER SHAFT